Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 365, NWS Midland/Odessa, TX

June 5, 2007Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2007, 1:06 AM CDT for Pecos County, Terrell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 1:06 AM CDT (06:06 UTC)
Expired
Jun 5, 2007, 2:00 AM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 159 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
2500 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KMAF 050608
SVRMAF
TXC371-443-050700-
/O.NEW.KMAF.SV.W.0365.070605T0606Z-070605T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 AM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PECOS COUNTY IN SOUTHWEST TEXAS...
  TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 200 AM CDT

* AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 36 MILES NORTH OF LONGFELLOW...
  OR 22 MILES SOUTHEAST OF FORT STOCKTON...MOVING SOUTHEAST AT 25
  MPH. ANOTHER STORNG TO SEVERE THUNDERSTORM WAS LOCATED 30 MILES 
  SOUTHWEST OF FORT STOCKTON...AND WAS MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  CENTRAL PECOS COUNTY...
  NORTHWESTERN TERRELL COUNTY...
  SOUTHERN PECOS COUNTY...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3058 10175 2994 10235 3054 10321 3097 10271

$$
1 follow-up statement
000 
WWUS54 KMAF 050634
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
132 AM CDT TUE JUN 5 2007

TXC371-443-050700-
/O.CON.KMAF.SV.W.0365.000000T0000Z-070605T0700Z/
PECOS TX-TERRELL TX-
132 AM CDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR TERRELL AND SOUTHERN PECOS COUNTIES...

AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 25 MILES NORTH OF
SANDERSON...MOVING SOUTHEAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH WAS LOCATED 15 MILES 
NORTHWEST OF SANDERSON AND WAS MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
EXTREME SOUTHERN PECOS COUNTY...AND TERRELL COUNTY.

IN ADDITION TO DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THESE STORMS. REMEMBER...IF YOU CAN HEAR THUNDER... 
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER 
NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3058 10175 2994 10235 3054 10321 3097 10271

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:16 PM CDT, 10 hours 50 minutes earlier.

Area forecast discussion, Jun 4, 2:16 PM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT MON JUN 4 2007

.DISCUSSION...
NW MID LEVEL FLOW REMAINS WELL ESTABLISHED ACRS THE REGION WITH 5H
RIDGE AXIS THRU THE INTER MTN W. LOW LEVEL FLOW WILL ATTEMPT TO
RECOVER FROM STRONG CONVECTION WITH WEAKISH SE 85H ACRS ERN NM BY
00Z. MODEL DWPNT FCST DO INDICATE DRIER AIR THIS P.M. WITH DWPNTS AS
LOW AS U40S-N50 ERN NM BY 00Z. INITIALLY THOUGHT THIS SEEMS TOO LOW
BUT THERE ARE SOME 40 DEGREE DWPNTS IN ERN NM CURRENTLY. STILL WRF/GFS
INDICATE STRONG SHRTWV TROF IN THE NW MID LEVEL FLOW...ESPECIALLY
FROM 00Z ONWARD. THUS WILL OPT TO GO WITH GENERALLY SCT POPS TONIGHT
TO ACCOUNT FOR POSSIBILITY OF AN MCS. AFOREMENTIONED RIDGE AXIS WILL
MOVE EWD TUE AS STRONG 5H LOW MOVES INTO THE NWRN U.S. AND NW MID
FLOW WILL CONTINUE. AS 7H-5H RIDGE MOVES E 7H TEMPS WILL INCREASE TO
NEAR 14C ACRS ERN NM PLAINS AND ATMOSPHERE WILL TEND TO REMAIN
CAPPED IN THE PLAINS. RECALLING SAGE ADVISE THAT CONVECTION TENDS TO
DECREASE SLOWLY AS WE MOVE INTO A WARMER/DRIER PATTERN WE WILL OPT
TO KEEP LOW END SLGHT CHC POPS TUE BEFORE 14-16C 7H TEMPS WED
PRECLUDE MORE SUBSTANTIAL CONVECTIVE CONCERNS. WED WILL LIKELY BE
THE HOTTEST DAY W TX HAS HAD THIS WARM SEASON. 85H TEMPS NEAR
30C/DRIER AIR/SLIGHT DOWNSLOPE COMPONENT INDICATES NEAR TRIPLE DIGIT
HEAT ACRS CENTRAL PB. THIS MAY BE OFFSET FROM RECENT RAINS AND
GREEN-UP. IT WILL BE WINDY ACRS THE GDP MTNS/SE NM/W-NW PB PER 7H
WINDS NEAR 25-35KTS/DEEP MIXING/TIGHTENING SFC MSL PRESSURE
GRADIENT...BRIEF HIGH WINDS WITH GUSTS 55-60 MPH POSSIBLE IN GDP
MTNS. A LITTLE COOLER THURSDAY AS WLY MID LEVEL FLOW PUSHES
THERMAL RIDGE E...BUT WITH EVEN DRIER AIR AND BETTER DOWNSLOPE
COMPONENT IT WILL STILL BE HOT. MSTR WILL HAVE A CHANCE TO RETURN
W AND HOLD ACRS PB FRI AS 5H FLOW BACKS AND SFC LOW FORMS NEAR SE
NM. ECMWF/GFS INDICATE A FRONTAL BOUNDARY WILL SLIDE S INTO THE S
PLAINS WHICH COULD SET- UP A TRIPLE PT ACRS OR NEAR NRN CWFA FRI
P.M.. STILL LOOKS LIKE 7H TEMPS WILL BE 13-15C SO ANY POPS WOULD
BE CONFINED TO N-NE. GFS AND TO A LESSER DEGREE ECMWF INDICATE A
MORE DEFINITIVE SHRTWV TROF PASSING ACRS PB IN SW MID LEVEL FLOW.
AFOREMENTIONED FRONTAL BOUNDARY IS LOST/DIFFUSE SO NOT SURE IF IT
WILL BE A FACTOR THIS FAR S. ISOLD POPS ALREADY IN FCST AND WILL
MAKE NO CHANGES TO THAT. MORE SHRTWV ENERGY WITH DRYLINE STORMS
SUN P.M.. 7H TEMPS WILL SLOWLY DECREASE ACRS PB INTO MON BUT STILL
ON THE HOT SIDE. FARTHER W NOT MUCH RELIEF WITH 7H TEMPS REMAINING
CLOSER TO 14C.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  92  71  95  /  20  10  10   0
CARLSBAD NM                65  99  68 102  /  20  10  10   0
DRYDEN TX                  68  94  69  96  /  30  20  20   0
FORT STOCKTON TX           67  95  72 101  /  30  20  20   0
GUADALUPE PASS TX          62  95  67  94  /  20  10  10   0
HOBBS NM                   64  92  69  97  /  30  10  10   0
MARFA TX                   57  92  57  95  /  20  20  20   0
MIDLAND INTL AIRPORT TX    65  94  72  98  /  20  10  10   0
ODESSA TX                  65  94  73  98  /  30  10  10   0
WINK TX                    69  99  72 105  /  30  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 4, 12:55 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 PM CDT MON JUN 4 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1255 PM CDT MON JUN 4 2007 /1155 AM MDT MON JUN 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST
TEXAS AND SOUTHEAST NEW MEXICO. ADDITIONAL SEVERE THUNDERSTORMS
ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN
BASIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE ALONG
AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. THE MAIN THREATS
WILL BE DAMAGING WIND AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EARLY THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 4, 8:21 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT MON JUN 4 2007

NMZ027-028-050215-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
721 PM MDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHWESTERN EDDY
COUNTY AT 721 PM MDT...MOVING SOUTHEAST AT 30 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Jun 4, 9:47 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
947 PM CDT MON JUN 4 2007

TXZ057-058-258-050345-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
947 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON COUNTY
AT 947 PM CDT/847 PM MDT/...MOVING SOUTHEAST AT 35 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Jun 4, 10:04 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1004 PM CDT MON JUN 4 2007

NMZ033-034-050400-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
904 PM MDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF MONUMENT AT 904 PM
MDT...MOVING SOUTHEAST AT 25 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Jun 4, 11:25 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CDT MON JUN 4 2007

TXZ061-050530-
ECTOR-
1125 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY.

A STRONG OUTFLOW BOUNDARY WAS LOCATED ACROSS NORTHWESTERN ECTOR
COUNTY AT 1125 PM CDT...MOVING SOUTHEAST AT 25 MPH.

AS THIS OUTFLOW BOUNDARY MOVES THROUGH THE COUNTY...GUSTY WINDS TO
55 MPH WILL BE POSSIBLE.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:23 PM CDTSevere Thunderstorm WarningMAFWard, Winkler67 min
Jun 4, 11:58 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos62 min
Jun 5, 1:59 AM CDTSevere Thunderstorm WarningMAFTerrell61 min
Jun 5, 2:31 PM CDTHigh Wind WatchMAF13 hr
Jun 5, 3:47 PM CDTSevere Thunderstorm WarningMAFBrewster21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.